ALBERT B. KNAPP, M.D.; ROBERT S. GRIMSHAW Jr., M.D.; JOEL P. GOLDFARB, M.D.; PAUL S. FARKAS, M.D.; MARK RUBIN, M.D.; DAVID L. ROSENSTREICH, M.D.
Cimetidine, a potent and specific H2 receptor antagonist, is remarkably free of serious side effects (1-5). Allergic sequellae are uncommon and usually cutaneous in nature (5, 6). We report cimetidine-induced anaphylaxis, a previously undescribed complication.
A 59-year-old man was admitted for treatment of recurrent pyloric channel ulcer disease shown by endoscopy. On admission he had marked epigastric tenderness without rebound or distention. Bowel sounds were normal and the stool examination was negative for blood. The patient received 25 mg of meperidine (Demerol, Winthrop laboratories, New York, New York) intramuscularly for analgesia. Two hours later the patient received 300 mg of
ALBERT B. KNAPP, ROBERT S. GRIMSHAW, JOEL P. GOLDFARB, PAUL S. FARKAS, MARK RUBIN, DAVID L. ROSENSTREICH. Cimetidine-Induced Anaphylaxis. Ann Intern Med. 1982;97:374–375. doi: 10.7326/0003-4819-97-3-374
Download citation file:
Published: Ann Intern Med. 1982;97(3):374-375.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use